Alert archive / California / Wind Advisories in 2023
Wind Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 25, 2023, 2:22 AM PST for 4 counties in California. It took effect at Jan 25, 2023, 7:00 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2023, 2:22 AM PST (10:22 UTC)
- In effect from
- Jan 25, 2023, 7:00 PM PST
- Expired
- Jan 26, 2023, 8:57 PM PST
- In force
- 26 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WWUS76 KSGX 251022 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 222 AM PST Wed Jan 25 2023 CAZ048-050-055>058-065-554-252200- /O.UPG.KSGX.HW.A.0003.230126T0300Z-230127T0600Z/ /O.NEW.KSGX.HW.W.0003.230126T0300Z-230127T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 222 AM PST Wed Jan 25 2023 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST THURSDAY... * WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph expected. Isolated gusts up to 75 mph in foothills. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 7 PM this evening to 10 PM PST Thursday. Strongest and most widespread winds will be Thursday morning through early afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. && $$ CAZ043-060>062-552-252200- /O.UPG.KSGX.HW.A.0003.230126T0300Z-230127T0600Z/ /O.NEW.KSGX.WI.Y.0007.230126T0300Z-230127T0600Z/ San Diego County Coastal Areas-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Orange County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 222 AM PST Wed Jan 25 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. Strongest winds in foothills. * WHERE...San Diego County Coastal Areas, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and Orange County Coastal Areas. * WHEN...From 7 PM this evening to 10 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. In the deserts...areas of blowing dust and sand could locally reduce visibility to near zero at times. && $$
5 follow-up statements
321 WWUS76 KSGX 252122 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 122 PM PST Wed Jan 25 2023 CAZ048-050-055>058-065-554-260600- /O.CON.KSGX.HW.W.0003.230126T0300Z-230127T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 122 PM PST Wed Jan 25 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST THURSDAY... * WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph expected. Isolated gusts up to 75 mph in foothills. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 7 PM this evening to 10 PM PST Thursday. Strongest and most widespread winds will be Thursday morning through early afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ043-060>062-552-260600- /O.CON.KSGX.WI.Y.0007.230126T0300Z-230127T0600Z/ San Diego County Coastal Areas-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Orange County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 122 PM PST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. Strongest winds in foothills. * WHERE...San Diego County Coastal Areas, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and Orange County Coastal Areas. * WHEN...From 7 PM this evening to 10 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
593 WWUS76 KSGX 260444 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 844 PM PST Wed Jan 25 2023 CAZ048-050-055>058-065-554-261345- /O.CON.KSGX.HW.W.0003.000000T0000Z-230127T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 844 PM PST Wed Jan 25 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... * WHAT...Northeast winds 30 to 40 mph with gusts to 65 mph expected. Isolated gusts up to 75 mph along the coastal slopes and foothills. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 7 PM this evening to 10 PM PST Thursday. Strongest and most widespread winds will be Thursday morning through early afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ043-060>062-552-261345- /O.CON.KSGX.WI.Y.0007.000000T0000Z-230127T0600Z/ San Diego County Coastal Areas-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Orange County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 844 PM PST Wed Jan 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected. Strongest winds in foothills. * WHERE...San Diego County Coastal Areas, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and Orange County Coastal Areas. * WHEN...From 7 PM this evening to 10 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and palm fronds could be blown down, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
194 WWUS76 KSGX 261011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 211 AM PST Thu Jan 26 2023 CAZ048-050-055>058-065-554-262230- /O.CON.KSGX.HW.W.0003.000000T0000Z-230127T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 211 AM PST Thu Jan 26 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 30 to 40 mph with gusts to 60 mph. Isolated remote gusts around 75 mph in the foothills. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ043-060>062-552-262230- /O.CON.KSGX.WI.Y.0007.000000T0000Z-230127T0600Z/ San Diego County Coastal Areas-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Orange County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 211 AM PST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph. * WHERE...San Diego County Coastal Areas, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and Orange County Coastal Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
566 WWUS76 KSGX 262158 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 158 PM PST Thu Jan 26 2023 CAZ048-050-055>058-065-554-270600- /O.CON.KSGX.HW.W.0003.000000T0000Z-230127T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 158 PM PST Thu Jan 26 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 30 to 40 mph with gusts to 60 mph. Isolated remote gusts around 75 mph in the foothills. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ CAZ043-060>062-552-270600- /O.CON.KSGX.WI.Y.0007.000000T0000Z-230127T0600Z/ San Diego County Coastal Areas-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Orange County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 158 PM PST Thu Jan 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph. * WHERE...San Diego County Coastal Areas, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and Orange County Coastal Areas. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
107 WWUS76 KSGX 270457 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 857 PM PST Thu Jan 26 2023 CAZ048-050-055>058-065-554-270600- /O.CAN.KSGX.HW.W.0003.000000T0000Z-230127T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 857 PM PST Thu Jan 26 2023 ...HIGH WIND WARNING IS CANCELLED... Winds will slowly subside through the night. $$ CAZ043-060>062-552-270600- /O.CAN.KSGX.WI.Y.0007.000000T0000Z-230127T0600Z/ San Diego County Coastal Areas-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- Orange County Coastal Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 857 PM PST Thu Jan 26 2023 ...WIND ADVISORY IS CANCELLED... Winds have subsided. $$ 10
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:30 PM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 24, 9:30 PM PST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Tue Jan 24 2023
.SYNOPSIS...
Strong Santa Ana winds will develop late Wednesday and peak Thursday
with widespread windy conditions. Mild weather will prevail
Wednesday through Thursday, but a cooling trend will occur Friday
through the weekend as the Santa Ana winds weakens and the ridge of
high pressure diminishes. A trough of low pressure will likely bring
precipitation Sunday or Monday along with increasing west winds.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Clear skies prevailed this evening with mostly light winds, except
for local easterly gusts over 20 MPH in the mountains and foothills.
Temperatures were considerably higher in the mountains versus 24
hours ago, with 5-12 deg F increases in many places. The valleys
were generally warmer as well, generally 3-5 deg F. With only 0.21"
of total precipitable water in the NKX sounding this afternoon,
there will not be much a "blanket" for the outgoing long-wave
radiation, so there should still be some frost in the valleys, but
fewer locations will be near or below freezing. It would be mainly
just the usual spots, like San Pasqual Valley, Ramona or around
Hemet. A warmer profile Wednesday should help a lot of lower
elevation locations reach around 70.
High pressure aloft prevails off the California coast with a long-
wave trough covering most of the CONUS. A short wave will move down
the west side of the long wave Wednesday and should be over western
Arizona by afternoon. We already have moderate MSLP gradients from
the Great Basin offshore to SoCal, but the surface pressure will
increase over the Great Basin further behind this short wave and
combine with mountain wave activity to bring strong Santa Ana winds.
While the flow aloft will be mostly northerly late Wednesday-
Thursday, the flow a little above the surface will be more easterly
(except more northerly near/below the Cajon Pass), which will mean
that San Diego County will experience substantially more wind than
with the event that occurred Monday morning. Overall, gusts around
or possibly over 75 MPH will likely occur in windy locations,
generally near and just west/southwest of the mountain crests. Some
gusts over 60 MPH could occur in some of the valleys, including
below the Cajon Pass, based on high-resolution model output. Model
output indicates more of the winds reaching the coast and coastal
waters than in most events, backed by strong MSLP gradients.
The winds should gradually weaken Friday, though some model guidance
still has strong MSLP gradients from the Great Basin to SoCal then.
OVerall, the East Pacific ridge will shift west, allowing for short-
waves moving south around the west side of the broad CONUS/Canadian
trough to have more impact on the West Coast. Most ensemble
solutions have precip sometime around Sunday through Monday night,
with the most likely scenario for precip being Monday. Cluster
analysis shows around 60-70% of the solutions following a pattern
that would give us generally 1/4 to 1/2 inch of rainfall near the
coast, with the rest of the solutions keeping SoCal mostly dry with
a weaker trough over our area. There should be snow in higher
elevations with snow levels likely 4000-5000 feet.
&&
.AVIATION...
250500Z...Local N-NE winds with sfc gusts 25-35 kt continuing along
the San Bernardino and Santa Ana coastal slopes/foothills and
locally into the Inland Empire through Wednesday morning. Areas of
moderate up/downdrafts and LLWS over/southwest of mtns.
Santa Ana winds will strenghten after 00Z Thursday (late Wednesday
afternoon) and spread across the coastal-valley areas after 04Z
Thursday, likely affecting KONT-KSNA-and KCRQ with low level wind
shear. Local N-NE winds with sfc gusts up to 60 kt will develop
Wednesday evening for much of the coastal slopes/foothills and
locally into the Inland Empire and Orange County through Thursday
morning with areas of strong up/downdrafts and LLWS over/southwest
of mtns.
Otherwise, conditions will remain mostly clear through Thursday
morning.
&&
.MARINE...
No hazardous marine weather conditions are expected through
Wednesday. Breezy northeast to east winds redevelop late Wednesday
night into Thursday morning, peaking Thursday morning with areas of
gusts possible up to 30 kt, mainly north of Pt Loma. Winds will
diminish Thursday evening into Friday but remain locally gusty near
the immediate coast in Northern San Diego County.
&&
.BEACHES...
A long-period west-northwest swell of 5-6 ft/17-19 sec from 290
degrees will bring elevated to locally high surf to the Orange and
San Diego County beaches into Wednesday. The surf will peak on
Wednesday, with local sets up to 8 ft in southern San Diego County.
Surf of up to 6 ft expected at remaining beaches. Swell and surf
will lower on Thursday. Strong rip currents possible at all beaches.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through late Wednesday night for San
Diego County Coastal Areas.
High Wind Watch from Wednesday evening through Thursday evening
for Apple and Lucerne Valleys-Coachella Valley-Orange
County Coastal Areas-Orange County Inland Areas-Riverside
County Mountains-San Bernardino County Mountains-San
Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Coastal Areas-San Diego County Deserts-San
Diego County Mountains-San Diego County Valleys-San
Gorgonio Pass Near Banning-Santa Ana Mountains and
Foothills.
Beach Hazards Statement through Wednesday afternoon for Orange
County Coastal Areas.
PZ...None.
&&
PUBLIC...Maxwell
AVIATION/MARINE/BEACHES...JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:22 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 43 hr |
| Jan 25, 2:28 AM PST | Small Craft Advisory | SGX | 40 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.